Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 3, NWS Amarillo, TX

October 17, 20126 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this freeze warning at Oct 17, 2012, 3:52 PM CDT for 6 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Oct 18, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2012, 3:52 PM CDT (20:52 UTC)
In effect from
Oct 18, 2012, 4:00 AM CDT
Expired
Oct 18, 2012, 9:00 AM CDT
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 137 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2863 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-272 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WWUS74 KAMA 172052
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT WED OCT 17 2012

OKZ002-003-TXZ002>005-009-010-180500-
/O.UPG.KAMA.FR.Y.0004.121018T0600Z-121018T1500Z/
/O.NEW.KAMA.FZ.W.0003.121018T0900Z-121018T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
MIAMI...CANADIAN
352 PM CDT WED OCT 17 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...TEMPERATURES WILL FALL INTO THE LOWER 30S AS WINDS BECOME
  LIGHT AND SKIES REMAIN CLEAR.

* TIMING...TEMPERATURES WILL FALL AT OR BELOW FREEZING SHORTLY AFTER
  4 AM AND SHOULD REMAIN IN THIS RANGE THROUGH ABOUT 9 AM.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ007-008-012>017-180500-
/O.EXT.KAMA.FR.Y.0004.121018T0900Z-121018T1500Z/
MOORE-HUTCHINSON-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DUMAS...BORGER...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON
352 PM CDT WED OCT 17 2012

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM CDT THURSDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM CDT
THURSDAY. 

* EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE
  30S LATE TONIGHT AS WINDS BECOME LIGHT AND SKIES REMAIN CLEAR.

* TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S AFTER
  4 AM AND REMAIN IN THIS RANGE THROUGH JUST AFTER 9 AM.

* IMPACTS...SENSITIVE VEGETATION IS STILL SUSCEPTIBLE TO DAMAGE FROM
  NEAR FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

JACKSON
2 follow-up statements
062 
WWUS74 KAMA 180409
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1109 PM CDT WED OCT 17 2012

OKZ002-003-TXZ002>005-009-010-181215-
/O.CON.KAMA.FZ.W.0003.121018T0900Z-121018T1500Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
MIAMI...CANADIAN
1109 PM CDT WED OCT 17 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
THURSDAY. 

* EVENT...TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE
  NORTHEASTERN PANHANDLES AS WINDS REMAIN LIGHT AND SKIES REMAIN
  CLEAR.

* TIMING...TEMPERATURES WILL FALL AT OR BELOW FREEZING SHORTLY 
  AFTER 4 AM AND SHOULD REMAIN IN THIS RANGE THROUGH ABOUT 9 AM. 

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ007-008-012>017-181215-
/O.CON.KAMA.FR.Y.0004.121018T0900Z-121018T1500Z/
MOORE-HUTCHINSON-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DUMAS...BORGER...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON
1109 PM CDT WED OCT 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
THURSDAY. 

* EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE
  30S IN THE SOUTH CENTRAL PANHANDLES LATE TONIGHT AS WINDS BECOME
  LIGHT AND SKIES REMAIN CLEAR.

* TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S 
  AFTER 4 AM AND REMAIN IN THIS RANGE THROUGH JUST AFTER 9 AM. 

* IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO DAMAGE FROM NEAR
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$
958 
WWUS74 KAMA 181119
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
619 AM CDT THU OCT 18 2012

OKZ002-003-TXZ002>005-009-010-181400-
/O.EXT.KAMA.FZ.W.0003.000000T0000Z-121018T1400Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
MIAMI...CANADIAN
619 AM CDT THU OCT 18 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* EVENT...TEMPERATURES WILL CONTINUE IN THE LOWER 30S IN THE
  NORTHEASTERN PANHANDLES AS WINDS REMAIN LIGHT WITH MOSTLY CLEAR
  SKIES.

* TIMING...TEMPERATURES WILL FALL NEAR OR BELOW FREEZING THROUGH
  ABOUT 9 AM.

* IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ007-008-012>017-181400-
/O.EXT.KAMA.FR.Y.0004.000000T0000Z-121018T1400Z/
MOORE-HUTCHINSON-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...DUMAS...BORGER...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON
619 AM CDT THU OCT 18 2012

...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* EVENT...TEMPERATURES WILL CONTINUE IN THE LOW TO MID 30S IN THE
  SOUTH CENTRAL PANHANDLES WITH LIGHT WINDS AND MOSTLY CLEAR SKIES.

* TIMING...TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S
  THROUGH ABOUT 9 AM.

* IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO DAMAGE FROM 
  NEAR FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 17, 12:05 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Oct 17, 12:05 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1205 PM CDT WED OCT 17 2012

.AVIATION...
FOR THE 18Z TAFS...NORTH WINDS WILL GRADUALLY SUBSIDE DURING THE
AFTERNOON HOURS AT ALL TAF SITES AS THE PRESSURE GRADIENT SLOWLY
RELAXES. LITTLE TO NO CLOUD COVER THIS FCST CYCLE. OVERALL...
GENERALLY VFR CONDITIONS NEXT 24 HOURS AT ALL TERMINALS.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 618 AM CDT WED OCT 17 2012/

AVIATION...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE MAIN
CONCERN WILL BE SURFACE WINDS. SURFACE WINDS WILL BE ON A STEADY
INCREASE THROUGH MIDDAY AS THE SURFACE PRESSURE GRADIENT STRENGTHENS
AND STRONG WINDS ALOFT MIX TO THE SURFACE. SUSTAINED WINDS OF 20 TO
25 KTS WILL BE POSSIBLE AT ALL TERMINALS AND KGUY WILL HAVE THE
POSSIBILITY OF SEEING A FEW GUSTS UP TO 40 KTS. BY THE EARLY EVENING
WINDS BEGIN TO DECREASE AS THE PRESSURE GRADIENT WEAKENS. AT THE
SAME TIME THEY WILL BEGIN A SHIFT TO THE NORTH AND NORTHEAST. WINDS
WILL CONTINUE TO DECLINE THROUGH THE LATE EVENING AND OVERNIGHT
HOURS TO DROP BELOW 10 KTS FOR THE REMAINDER OF THIS TAF ISSUANCE.

PREV DISCUSSION... /ISSUED 459 AM CDT WED OCT 17 2012/

DISCUSSION...
STRONG WINDS AND ELEVATED FIRE WEATHER CONDITIONS BEHIND A STRONG
COLD FRONT TODAY...AND NEAR FREEZING TEMPERATURES TONIGHT ARE THE
MAIN FORECAST CONCERNS.

COLD FRONT WAS PLOWING SOUTH THROUGH THE PANHANDLES EARLY THIS
MORNING...EXTENDING FROM NEAR DALHART TO BORGER TO CANADIAN AS OF 4
AM. KGUY GUSTED TO 53 MPH AS THE FRONT MOVED THROUGH...LIKELY GETTING
A LITTLE EXTRA BOOST FROM SOME MOMENTUM MIXING DOWN FROM A 50+ KT
NORTHERLY LLJ. THE FRONT WILL CONTINUE TO QUICKLY PUSH SOUTH EARLY
THIS MORNING...LIKELY CLEARING THE CWA BY SUNRISE. THE PARENT UPPER-
LEVEL TROUGH WAS CURRENTLY MOVING EAST ACROSS THE NORTHERN HIGH
PLAINS.

THE UPPER-LEVEL TROUGH WILL CONTINUE TO DIG SOUTHEAST TODAY...WITH A
CLOSED LOW DEVELOPING OVER THE NORTHERN PLAINS/UPPER MIDWEST LATER
TODAY. THE PANHANDLES WILL RESIDE UNDER A FAST NORTHWEST FLOW ALOFT
ON THE BACKSIDE OF THE UPPER TROUGH...MAKING FOR A WINDY DAY. HAVE
ISSUED A WIND ADVISORY FOR THE EASTERN HALF OF THE OK PANHANDLE AND
FAR NORTHEAST TX PANHANDLE THROUGH LATE THIS AFTERNOON. THREE-HOUR
PRESSURE RISES OF 4-5 MB BEHIND THE FRONT...ALONG WITH DOWNWARD
MOMENTUM TRANSFER FROM THE 50 KT LLJ WILL MAKE FOR A WINDY START TO
THE DAY. THE PRESSURE GRADIENT/PRESSURE RISES WILL EASE TOWARD MIDDAY
AND THE LLJ WILL SLIDE EAST AND WEAKEN. HOWEVER...FORECAST SOUNDINGS
SHOW MIXING TO AROUND H7 WHERE WINDS WILL BE AROUND 45 KTS...THUS
ADVISORY LEVEL WINDS MAY CONTINUE THROUGH MID-AFTERNOON. EXPECT
WINDS TO DROP BELOW ADVISORY CRITERIA BY LATE AFTERNOON. IT WILL BE
WINDY ELSEWHERE ACROSS THE AREA AS WELL...ESPECIALLY ACROSS THE
EASTERN HALF OF THE PANHANDLES...BUT EXPECT WINDS TO REMAIN BELOW
ADVISORY LEVELS. THESE WINDS WILL ALSO LEAD TO FIRE WEATHER CONCERNS
TODAY...WHICH ARE DISCUSSED IN THE FIRE WEATHER SECTION BELOW.
TEMPERATURES WILL BE CONSIDERABLY COOLER TODAY THANKS TO STRONG COLD
AIR ADVECTION AND LOWERING HEIGHTS...WITH HIGHS FORECAST TO RANGE
FROM THE MID 60S NORTHWEST TO MID 70S SOUTHEAST.

WINDS WILL BECOME LIGHT TONIGHT THANKS TO SURFACE HIGH PRESSURE IN
PLACE...AND THESE LIGHT WINDS ALONG WITH MOSTLY CLEAR SKIES WILL LEAD
TO EXCELLENT RADIATIONAL COOLING. HAVE LEFT THE INHERITED FROST
ADVISORY AS IS...BUT AM CONCERNED THAT PORTIONS OF THE OK PANHANDLE
AND NORTHERN TX PANHANDLE MAY NEED TO BE UPGRADED TO A FREEZE
WARNING. THE NAM/MET IS CONSIDERABLY COLDER THAN THE GFS/MAV...LIKELY
DUE TO MUCH DRIER AIR BEING BROUGHT IN BY THE NAM. WILL LET THE DAY
SHIFT GET ONE MORE LOOK AT THINGS...INCLUDING MAGNITUDE OF DRYING
TODAY...BEFORE MAKING THE FINAL CALL ON A POSSIBLE UPGRADE. STILL
LOOKS LIKE THE FAR SOUTHEAST TX PANHANDLE SHOULD REMAIN IN THE UPPER
30S FOR LOWS...AND CIMARRON/DALLAM/HARTLEY/OLDHAM COUNTIES HAVE
ALREADY HAD A HARD FREEZE SO NO HEADLINES ISSUED THERE.

COOL TEMPERATURES WILL HANG IN ON THURSDAY AS SURFACE HIGH PRESSURE
SLOWLY SLIPS SOUTHEAST ACROSS THE AREA BENEATH A NORTHWEST FLOW ALOFT
ON THE BACKSIDE OF THE UPPER LOW OVER THE UPPER MIDWEST/GREAT LAKES.
WINDS WILL BE MUCH WEAKER FOR MOST OF THE AREA...BUT NORTHWEST WINDS
WILL STILL BE A LITTLE BREEZY ACROSS THE FAR NORTHEAST CWA IN THE
TIGHTER GRADIENT CLOSER TO THE LOW PRESSURE SYSTEM. MAY NEED ANOTHER
FROST ADVISORY ACROSS PORTIONS OF THE OK PANHANDLE AND NORTHERN TX
PANHANDLE THURSDAY NIGHT AS LOWS DROP INTO THE LOWER TO MID 30S AGAIN
WITH LIGHT WINDS AND CLEAR SKIES.

TEMPERATURES START TO REBOUND ON FRIDAY AS THE UPPER LOW BEGINS TO
SHIFT EASTWARD...ALLOWING THE FLOW ALOFT TO TRANSITION TOWARD MORE
WESTERLY. IN RESPONSE...A LEE TROUGH WILL DEVELOP...CAUSING WINDS TO
SWING AROUND TO THE SOUTH/SOUTHWEST WITH RESULTANT WARM AIR ADVECTION
TEAMING WITH RISING HEIGHTS TO PUSH TEMPS BACK INTO THE 70S.

MEDIUM RANGE MODELS HAVE COME INTO BETTER AGREEMENT FOR THE WEEKEND
INTO MID NEXT WEEK...AND THE OVERALL THEME IS MILD TEMPERATURES WITH
MOSTLY DRY CONDITIONS. ZONAL FLOW ALOFT ON SATURDAY WILL TRANSITION
TO MORE SOUTHWESTERLY ON SUNDAY AHEAD OF A SHORTWAVE EJECTING FROM
THE BAJA REGION. THIS CROSS-MOUNTAIN FLOW WILL MAINTAIN LEE SURFACE
TROUGHING...HELPING WEEKEND HIGHS REACH THE 80S WITH EVEN SOME 90S
POSSIBLE SUNDAY. THERE IS SOME POTENTIAL FOR A FEW SHOWERS AND
THUNDERSTORMS SUNDAY NIGHT AND MONDAY AS THE SHORTWAVE LIFTS ACROSS.
WILL KEEP POPS SILENT FOR NOW...BUT THESE WILL NEED INCREASED IF THIS
TREND HOLDS. MILD TEMPS THEN CONTINUE THROUGH MID NEXT WEEK UNDER A
SOUTHWEST FLOW ALOFT.

KB

FIRE WEATHER...
STRONG NORTH WINDS OF 20-35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE
EXPECTED TODAY BEHIND A COLD FRONT. THE STRONGEST WINDS WILL BE FOUND
ACROSS THE EASTERN PANHANDLES...AND ESPECIALLY THE EASTERN OK
PANHANDLE AND NORTHEAST TX PANHANDLE. DESPITE COOLER TEMPERATURES...RELATIVE
HUMIDITIES ARE FORECAST TO FALL TO 15-20 PERCENT THIS AFTERNOON AS
DRY AIR MOVES IN BEHIND THE FRONT. WILL ISSUE A FIRE DANGER STATEMENT
TO HIGHLIGHT ELEVATED FIRE WEATHER CONDITIONS. ERC VALUES AND FUEL
DRYNESS MAPS SHOW THE FUELS ARE NOT IN TOO BAD OF SHAPE...AIDED BY
RECENT RAINFALL. HOWEVER...GRASSES/FINE FUELS HAVE HAD SEVERAL DAYS
OF DRYING SINCE THE RAIN LATE LAST WEEK...AND THIS IN REFLECTED IN
1-HOUR FUELS SHOWING FUEL MOISTURE IN THE 3-4 PERCENT RANGE. A FEW
LOCATIONS MAY BRIEFLY HIT CRITICAL FIRE WEATHER CONDITIONS...BUT
EXPECT THESE TO BE LOCALIZED AND LIKELY NOT PERSIST FOR THREE HOURS
OR MORE...THUS WILL HOLD OFF ON ISSUING A RED FLAG WARNING. RELATIVE
HUMIDITIES WILL FALL TO 15-20 PERCENT AGAIN ON THURSDAY. WINDS WILL
BE MUCH WEAKER OVER THE AREA TOMORROW...HOWEVER NORTHWEST WINDS WILL
STILL REACH THE 15-20 MPH RANGE ACROSS THE EASTERN OK
PANHANDLE...LEADING TO POSSIBLE ELEVATED FIRE WEATHER CONDITIONS.
WINDS ARE FORECAST TO REMAIN BELOW 15 MPH FRIDAY AND SATURDAY...BUT
ELEVATED FIRE WEATHER CONDITIONS MAY RETURN SUNDAY AS SOUTHWEST WINDS
INCREASE.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 1 AM TO 10 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: CARSON...DEAF SMITH...GRAY...HANSFORD...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...POTTER...
     RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: LIPSCOMB...OCHILTREE.

OK...FROST ADVISORY FROM 1 AM TO 10 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&
Hazardous weather outlook, Oct 17, 3:41 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT WED OCT 17 2012

OKZ001>003-TXZ001>020-181100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
341 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NORTHERLY WINDS BETWEEN 15 AND 20 MPH WINDS WILL COMBINE WITH
MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT THROUGH THIS
EVENING TO PRODUCE MARGINALLY ELEVATED FIRE WEATHER CONDITIONS ACROSS
ALL OF THE PANHANDLES.

TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S TONIGHT ACROSS ALL
BUT THE FAR SOUTHEAST TEXAS PANHANDLE. A FREEZE WARNING IS IN EFFECT
FOR THE EASTERN HALF OF THE OKLAHOMA PANHANDLE AND THE NORTHERN AND
NORTHEASTERN TEXAS PANHANDLE. A FROST ADVISORY IS IN EFFECT FOR AREAS
THAT HAVE YET TO EXPERIENCE A HARD FREEZE THIS FALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE FAR EASTERN
OKLAHOMA PANHANDLE ON THURSDAY.

LOW TEMPERATURES MAY AGAIN FALL INTO THE LOWER TO MID 30S ACROSS THE
OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE THURSDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE TEXAS
PANHANDLE MONDAY AFTERNOON. SOME OF THE STORMS COULD BE STRONG WITH
GUSTY WINDS AND SMALL HAIL BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES
THROUGH EARLY THIS EVENING AND ACROSS THE FAR EASTERN OKLAHOMA
PANHANDLE ON THURSDAY.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 4:11 AM CDTWind AdvisoryAMALipscomb, Ochiltree11 hr

Nearby

Freeze Warnings in Texas, 2012Freeze Warnings in Oklahoma, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.